Alert archive / Utah / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 3, NWS Salt Lake City, UT

April 21, 2010Davis County, Morgan County, Salt Lake County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 21, 2010, 1:37 PM MDT for Davis County, Morgan County, Salt Lake County, Utah. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2010, 1:37 PM MDT (19:37 UTC)
Expired
Apr 21, 2010, 2:15 PM MDT
In force
38 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Morgan County, UT, Salt Lake County, UT

The radar

The Salt Lake City radar (KMTX), 71 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 1:38 PM MDTTSTM WND DMGSalt Lake City, UTROOF OF A CARPORT BLOWN OFF NEAR 2000 EAST AND 2700 SOUTH
Apr 21, 1:50 PM MDTTSTM WND GST 595 Ne Holladay, UTPARLEYS CANYON SENSOR
Apr 21, 1:50 PM MDTNON-TSTM WND GST 59East Millcreek, UTPARLEYS CANYON AT QUARRY - 5100 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2010-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2010-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS55 KSLC 211937
SVRSLC
UTC011-029-035-212015-
/O.NEW.KSLC.SV.W.0003.100421T1937Z-100421T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
137 PM MDT WED APR 21 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DAVIS COUNTY IN UTAH
  SOUTHWESTERN MORGAN COUNTY IN UTAH
  NORTHERN SALT LAKE COUNTY IN UTAH

* UNTIL 215 PM MDT

* AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOLLADAY...OR 7 MILES EAST OF MURRAY...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALT LAKE CITY AROUND 150 PM MDT...
  7 MILES EAST OF NORTH SALT LAKE AROUND 155 PM MDT...
  BOUNTIFUL AND 7 MILES EAST OF WOODS CROSS AROUND 200 PM MDT...
  CENTERVILLE AROUND 205 PM MDT...
  FARMINGTON AROUND 210 PM MDT...
  7 MILES SOUTHWEST OF MORGAN AND 7 MILES EAST OF KAYSVILLE AROUND
  215 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERAL REPORTS OF HAIL COVERING I-15 HAVE BEEN RECEIVED. MOTORISTS 
SHOULD BE PREPARED FOR VERY SLICK ROADWAYS AS THEY APPROACH THIS 
STORM. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4110 11157 4081 11162 4081 11165 4077 11163
      4056 11167 4065 11218 4067 11220 4115 11215
TIME...MOT...LOC 1937Z 175DEG 30KT 4069 11176

$$

CRK
3 follow-up statements
800 
WWUS55 KSLC 211949
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
149 PM MDT WED APR 21 2010

UTC011-029-035-212015-
/O.CON.KSLC.SV.W.0003.000000T0000Z-100421T2015Z/
MORGAN UT-SALT LAKE UT-DAVIS UT-
149 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR EASTERN DAVIS...NORTHERN SALT LAKE AND SOUTHWESTERN MORGAN
COUNTIES...

AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF UNIV OF UTAH...OR ABOUT 8 MILES
SOUTHEAST OF BOUNTIFUL...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF CENTERVILLE AROUND 155 PM MDT...
  RICHVILLE AND PORTERSVILLE AROUND 205 PM MDT...
  MORGAN AND STODDARD AROUND 210 PM MDT...

LAT...LON 4110 11157 4088 11161 4081 11165 4076 11163
      4068 11165 4073 11219 4115 11215
TIME...MOT...LOC 1949Z 188DEG 35KT 4085 11172

$$

CRK
916 
WWUS55 KSLC 212002
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
202 PM MDT WED APR 21 2010

UTC011-029-035-212015-
/O.CON.KSLC.SV.W.0003.000000T0000Z-100421T2015Z/
MORGAN UT-SALT LAKE UT-DAVIS UT-
202 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR EASTERN DAVIS...NORTHERN SALT LAKE AND SOUTHWESTERN MORGAN
COUNTIES...

AT 157 PM MDT... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF PORTERSVILLE...OR ABOUT 7 MILES NORTHEAST OF
BOUNTIFUL...MOVING NORTH AT 40 MPH.

A WIND GUST OF 59 MPH WAS REPORTED IN PARLEYS CANYON AT 150 PM. HAIL 
HAS COVERED THE ROAD IN PARLEYS CANYON AND IS AN INCH TO TWO INCHES 
DEEP IN SOME LOCATIONS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION 
APPROACHING THIS STORM AND LOCATIONS THIS STORM HAVE PREVIOUSLY 
IMPACTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES EAST OF FRUIT HEIGHTS AROUND 205 PM MDT...
  STODDARD AND MORGAN AROUND 210 PM MDT...

LAT...LON 4077 11165 4078 11217 4115 11215 4110 11157
      4088 11161 4081 11165 4079 11164
TIME...MOT...LOC 2001Z 188DEG 35KT 4096 11175

$$

CRK
481 
WWUS55 KSLC 212013
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
213 PM MDT WED APR 21 2010

UTC011-029-035-212023-
/O.EXP.KSLC.SV.W.0003.000000T0000Z-100421T2015Z/
MORGAN UT-SALT LAKE UT-DAVIS UT-
213 PM MDT WED APR 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIS...NORTHERN SALT
LAKE AND SOUTHWESTERN MORGAN COUNTIES WILL EXPIRE AT 215 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE. A SIGNIFICANT WEATHER ADVISORY IS NOW IN 
EFFECT FOR MUCH OF THE AREA.

LAT...LON 4077 11165 4078 11217 4115 11215 4110 11157
      4088 11161 4081 11165 4079 11164
TIME...MOT...LOC 2013Z 188DEG 35KT 4108 11173

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:50 AM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 21, 9:50 AM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MDT WED APR 21 2010

.SYNOPSIS...THE COLD LATE SEASON PACIFIC STORM OVER CENTRAL
CALIFORNIA WILL REACH SOUTHWEST UTAH LATER TODAY. THIS STORM WILL
STALL OVER SOUTHWEST UTAH TONIGHT...THEN GRADUALLY DRIFT SOUTHEAST
ACROSS ARIZONA THURSDAY THROUGH THURSDAY NIGHT. HIGH PRESSURE
ALOFT WILL DEVELOP FOR FRIDAY NIGHT THROUGH SATURDAY.

&&

.DISCUSSION...JUST UPDATED TO SIGNIFICANTLY REDUCE VALLEY
TEMPERATURES ACROSS THE NORTH...WILL FOCUS ON SHORT TERM WEATHER
CONCERNS...AND JUST UPDATED TO SIGNIFICANTLY REDUCE VALLEY
TEMPERATURES ACROSS THE NORTH...NORTH TO SOUTH ORIENTED FRONT
DRAPED ACROSS WESTERN UTAH WILL CONTINUE TO BE THE FOCUS OF
MODERATE TO HEAVY PRECIP TODAY. HAVE ALREADY SEEN IMPRESSIVE
ACCUMULATIONS ACROSS THE SOUTH...APPROACHING 1 INCH OF MEASURED
RAINFALL IN CEDAR CITY...AND A WIDESPREAD SWATH OF .5 TO 1.5
INCHES ESTIMATED BY KICX FROM SPRINGDALE NORTH TO BRIAN HEAD AND
WEST TO THE NEW CASTLE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH 10 AM THIS MORNING FOR THE NEW HARMONY AREA...AS HEAVY
RAINFALL ON THE MILL FLAT BURN SCAR HAS THE POTENTIAL TO PRODUCE
HEAVY RUNOFF AND DEBRIS FLOWS. ANTICIPATE ALLOWING THIS EXPIRE AT
10 AM AS PRECIP TRENDS ARE BACKING OFF AND THREAT FOR DEEP
CONVECTION IS DEPARTING TO THE NORTH AND EAST.

IN THE PRE FRONTAL ENVIRONMENT CONVECTION IS THE GREATEST THREAT.
ALMOST DID A DOUBLE TAKE WITH FIRST VIEW OF KSLC 12Z RAOB
EARLIER. LIFTED INDEX OF MINUS 6.2 AND 1588 J/KG CAPE COUPLED WITH
DEEP MOISTURE AND PWATS NEAR .70 INCHES. MOISTURE AND INSTABILITY
ARE CERTAINLY IN PLACE. HAVE ALREADY SEEN ISOLATED DEEP CONVECTION
OGDEN NORTH THIS MORNING...WITH SMALL HAIL TO MARBLE SIZE AND
GUSTS INTO THE 50 MPH RANGE. DEEP BUT PULSY CONVECTION IS ALSO
NOTED ALONG THE FRONT LEADING EDGE OVER CENTRAL AND SOUTHERN UTAH.
SPC SREF 14Z ANALYSIS INDICATED A SWATCH OF 40 TO 60 KTS EFFECTIVE
SHEAR FROM THE WASATCH FRONT AND POINTS JUST EAST...AND SHORT TERM
SREF GUIDANCE CONTINUES TO PLACE ZONE OF PEAK SHEAR OVER NORTHERN
UTAH THROUGH EARLY THIS AFTERNOON BEFORE SHIFTING IT NORTH AND
EAST IN ADVANCE OF THE SURGING FRONT. LIMITING FACTOR FOR
ORGANIZED CONVECTION COULD BE A LACK OF SIGNIFICANT BOUNDARY LAYER
WARMING THIS MORNING...BUT 700 TO 500MB DRY SLOT WRAPPING IN FROM
THE SOUTHEAST MAY ALLOW JUST ENOUGH CLOUD BREAKS OVER NORTHERN AND
EASTERN UTAH TO FURTHER PRIME THINGS. WILL CONTINUE TO MONITOR
TRENDS AND CONDITIONS THROUGH THE SHIFT.

WINTER WEATHER ADVISORIES REMAIN IN PLACE FOR THE
SOUTHERN/CENTRAL/WESTERN UINTA/ AND BOOK CLIFFS MOUNTAIN ZONES.
HEAVIEST SNOWFALL EXPECTED ACROSS THE SOUTH...WITH TOTALS
GRADUALLY WANING NORTH AND EAST FROM THERE. REFER TO LATEST WSW
FOR FURTHER INFO. NOT EXPECTING VALLEY IMPACTS RELATING TO
SNOW...ALTHOUGH VERTICAL PROFILES DO INDICATE A MIX OF AND
EVENTUAL CHANGEOVER TO SNOW ALONG THE SOUTHERN I-15 CORRIDOR THIS
AFTERNOON AND WASATCH FRONT BENCH AREAS OVERNIGHT TONIGHT. PRECIP
WILL SHIFT SOUTHWEST TO NORTHEAST OVER THE NEXT 12 HOURS THEN
SLOWLY DISSIPATE OVERNIGHT AS FRONTAL BAND EXISTS OUR AREA OF
CONCERN.

NO GLARING NEED FOR AN UPDATE ATTM. PREVIOUS DISCUSSION FOLLOWS...

THE WELL-DEFINED COLD CORE UPPER LOW OVER CNTRL CA
EARLY THIS MORNING WILL REACH SRN NV/SW UT LATER TODAY. GENERAL
CONSENSUS AMONGST THE MODELS HAS THIS FEATURE STALLING OVER/NEAR
SRN NV TONIGHT...THEN GRADUALLY DRIFTING INTO AND THEN THROUGH AZ
THURSDAY/THURSDAY NIGHT. THIS SLOW GRINDING SYSTEM WILL PRODUCE
WIDESPREAD AND SUBSTANTIAL PRECIP ACROSS MUCH OF UTAH THE NEXT
COUPLE OF DAYS.

THE COLD FRONT ASSOCIATED WITH THIS UPPER LOW HAS MOVED INTO FAR
WRN UTAH OVERNIGHT. SCATTERED CONVECTION FIRED UP ALONG THIS
BOUNDARY YESTERDAY...AND CONTINUED IN THE AREA OF STRONG UPPER
DIVERGENCE OVERNIGHT. THE BEST DIVERGENCE HAS MOVED FROM NW UTAH
SOUTH INTO W/CNTRL-SW UTAH. LOOKING AT DEEP PULSE-LIKE CONVECTION
TO CONTINUE AHEAD OF THE COLD FRONT UNTIL THIS FEATURE FINALLY
SURGES NE THROUGH THE STATE DURING THE DAY.

HEAVY PRECIP SHOULD FOLLOW THE COLD FRONT NEAR THE CENTER OF THE
UPPER LOW OVER SW-CNTRL UTAH TODAY. SNOW-LEVELS WILL DROP TO ALL
BUT THE LOWEST ELEVATIONS BY THIS AFTERNOON...WITH HEAVY SNOW
EXPECTED IN THE SRN/CNTRL MOUNTAINS. VALLEY LOCATIONS WILL SEE
ACCUMULATING SNOWS...BUT WITH RELATIVELY WARM GROUND TEMPS THESE
ACCUMULATIONS SHOULD REMAIN ON THE LOW SIDE. A SECOND AREA OF
ORGANIZED PRECIP MAY FORM ALONG THIS FRONTAL BOUNDARY AS IT
STALLS ACROSS NE UTAH-SW WYOMING-EXTREME NRN UTAH LATER TODAY.
SYNOPTIC-SCALE LIFT SHOULD STILL BE FAIRLY STRONG WITH THE UPPER
LOW STALLED OVER/NEAR SRN NV. HAVE ISSUED ADVISORIES FOR
SNOW/BLOWING SNOW FOR THE NE MOUNTAINS...AND INCLUDED SUB-ADVISORY
AMOUNTS FOR THE REMAINDER OF THE NRN MOUNTAINS IN THE MORNING
FORECAST.

ONE LAST BURST OF PRECIP POSSIBLE ACROSS NRN/CNTRL UTAH AS THE
UPPER LOW TRACKS EAST THROUGH AZ THURSDAY NIGHT/FRIDAY. A TRAILING
SHORTWAVES THROUGH WY/NE UTAH WILL PUSH A BAROCLINIC ZONE THROUGH
THE NRN HALF OF THE STATE. THIS BOUNDARY WILL HAVE PLENTY OF
MOISTURE TO WORK WITH ALONG WITH DECENT THERMAL ADVECTION/DYNAMIC
LIFT. HAVE ISSUED FAIRLY HIGH POPS FOR THIS EVENT...WITH SEVERAL
INCHES OF SNOW POSSIBLE AT THE HIGHER NRN UTAH ELEVATIONS.

HIGH PRESSURE ALOFT WILL RETURN TO THE AREA FRIDAY NIGHT/SATURDAY.
TEMPERATURES WILL REBOUND NICELY BACK TOWARDS OR A LITTLE ABOVE
SEASONAL NORMS ON SATURDAY. A FAIRLY ENERGETIC SHORTWAVE CRESTING
THE UPPER RIDGE ALONG THE WEST COAST WILL DIG SE THROUGH THE NRN
ROCKIES/NRN GREAT BASIN SUNDAY/MONDAY. THE LATEST ECMWF CONTINUES
TOT REND TOWARDS THE GFS WHICH KEEP MUCH OF THE ENERGY WITH THIS
FEATURE NORTH OF THE FORECAST AREA. WILL KEEP SOME MENTION OF
PRECIP INT HE FORECAST WITH TEMPS HOVERING AROUND NORMAL UP
NORTH...AND CONTINUE WARM DOWN SOUTH EARLY NEXT WEEK.

&&

.AVIATION...A COMPLICATED WIND SCENARIO CONTINUES FOR THE SLC
TERMINAL THIS MORNING. NORTHWEST WINDS GUSTING UP TO 26 KTS WILL
CONTINUE THROUGH 1530-1600Z. WINDS ARE EXPECTED TO SHIFT SOUTHERLY
ONCE AGAIN BETWEEN 16-17Z. THERE IS A 30 PERCENT CHANCE THAT WINDS
WILL REMAIN WEST TO NORTHWEST AND THE SOUTHERLIES WILL NOT REDEVELOP
THIS MORNING.

A COLD FRONT MOVING IN FROM SOUTHWESTERN UTAH WILL CROSS THE AREA
BETWEEN 20-22Z. SOUTHWEST WINDS WILL BUILD INTO THE AREA BEHIND THE
FRONT. IN ADDITION...RAIN...HEAVY AT TIMES...WILL MOVE IN TO THE
AREA NEAR THE COLD FRONT. MVFR TO OCCASIONAL IFR CONDITIONS ARE
POSSIBLE IN HEAVIER RAIN...OR IF SNOW IS ABLE TO MIX IN WITH THE
RAIN.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM MDT THURSDAY FOR
     UTZ009-010.

     WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING ABOVE 7500
     FEET FOR UTZ518.

     FLASH FLOOD WATCH UNTIL 10 AM MDT THIS MORNING FOR UTZ016.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR UTZ517.

WY...NONE.
&&

MERRILL/CONGER/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 21, 6:50 AM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MDT WED APR 21 2010

UTZ001>016-019>021-517-518-WYZ021-221300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
650 AM MDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COLD FRONT OVER EXTREME WESTERN UTAH WILL LIFT EAST NORTHEAST
ACROSS UTAH TODAY. SHOWERS AND THUNDERSTORMS WILL EXIST ALONG THE
FRONT...WITH HEAVY PRECIPITATION...SMALL HAIL AND GUSTY SURFACE
WINDS POSSIBLE WITH ANY OF THE STORMS. SNOW WILL DEVELOP BEHIND
THE COLD FRONT IN THE MOUNTAINS...THEN DROP DOWN TO THE VALLEY
LOCATIONS DURING THE LATE MORNING AND AFTERNOON. HEAVY SNOWS ARE
POSSIBLE IN THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH. WINTER
WEATHER ADVISORIES FOR THIS HEAVY SNOW WILL BE IN EFFECT TODAY.

SHOWERS AND THUNDERSTORMS WILL REMAIN OVER EXTREME NORTHERN UTAH
AND SOUTHWEST WYOMING TONIGHT. AREAS OF HEAVY SNOW WILL EXIST
ACROSS THE NORTHEAST MOUNTAINS OF UTAH...WITH POCKETS OF HEAVY
SNOW POSSIBLE ACROSS SOUTHWEST WYOMING. A WINTER WEATHER ADVISORY
WILL BE IN EFFECT FOR THE NORTHEAST UTAH MOUNTAINS BEGINNING THIS
AFTERNOON...AND CONTINUING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PRECIPITATION WILL GRADUALLY TAPER OFF ACROSS CENTRAL AND
SOUTHERN UTAH THURSDAY AS THE STORM SYSTEM TRACKS INTO CENTRAL
ARIZONA. NORTHERN UTAH WILL SEE PRECIPITATION INCREASE THURSDAY
NIGHT THROUGH EARLY FRIDAY AS A SECONDARY WEATHER DISTURBANCES
MOVES SOUTHEAST THROUGH THE REGION. LOCALLY HEAVY SNOWFALL WILL BE
POSSIBLE IN THE MOUNTAINS WITH THIS SYSTEM. MUCH COLDER
TEMPERATURES WILL EXIST ACROSS THE ENTIRE AREA LATE IN THE WEEK.
READING WILL REMAIN BELOW NORMAL UNTIL SATURDAY WHEN HIGH
PRESSURE ALOFT BRINGS DRY CONDITIONS AND WARMER TEMPERATURES TO
THE REGION.

A WEAK STORM SYSTEM WILL RACE SOUTHEAST ACROSS THE NORTHERN GREAT
BASIN LATE SUNDAY THROUGH MONDAY. THIS FEATURE WILL CLIP NORTHERN
UTAH...PRODUCING LIGHT PRECIPITATION AND TAKING TEMPERATURES LOWER
ACROSS NORTHERN AND CENTRAL UTAH. TEMPERATURES WILL CLIMB AGAIN
TUESDAY AS HIGH PRESSURE ALOFT RETURNS TO THE GREAT BASIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Apr 21, 7:37 AM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
737 AM MDT WED APR 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND GST 20 E CALLAO             39.90N 113.34W
04/20/2010  M59.00 MPH       TOOELE             UT   MESONET

            FISH SPRINGS SITE

1145 PM     NON-TSTM WND GST 1 N WENDOVER            40.75N 114.02W
04/20/2010  M64.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK SITE

0600 AM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
04/21/2010  M60.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND SITE

&&

CRK
Special weather statement, Apr 21, 10:33 AM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1033 AM MDT WED APR 21 2010

UTZ002-003-005-211715-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT
UT-SALT LAKE AND TOOELE VALLEYS UT-
1033 AM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIS AND EASTERN
TOOELE COUNTIES UNTIL 1115 AM MDT...

AT 1028 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF DUGWAY...MOVING NORTH AT 45
MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   GRANTSVILLE...
   I-80 BETWEEN DELL AND LAKE POINT

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4102 11245 4083 11230 4032 11244 4036 11286
      4102 11271
TIME...MOT...LOC 1633Z 187DEG 37KT 4046 11257

CRK
Special weather statement, Apr 21, 12:50 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1250 PM MDT WED APR 21 2010

UTZ003-004-007-008-211930-
SALT LAKE AND TOOELE VALLEYS UT-SOUTHERN WASATCH FRONT UT-WASATCH
MOUNTAINS I-80 NORTH UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-
1250 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TOOELE...SALT
LAKE AND NORTHWESTERN UTAH COUNTIES UNTIL 130 PM MDT...

AT 1246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LEHI...OR 13 MILES WEST OF
PROVO...MOVING NORTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   LEHI... AMERICAN FORK AND  MT TIMPANOGOS...
   HIGHLAND...
   DRAPER... BLUFFDALE AND  ALPINE...
   RIVERTON AND  HERRIMAN...
   SANDY... SOUTH JORDAN AND  COPPERTON...
   MIDVALE AND  COTTONWOOD HEIGHTS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND WIND
GUSTS OF 40 TO 55 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORM HAS PASSED.

LAT...LON 4082 11167 4014 11170 4027 11226 4030 11225
      4027 11219 4031 11215 4045 11209 4042 11198
      4048 11204 4046 11209 4055 11212 4057 11220
      4056 11213 4061 11211 4065 11216 4068 11213
      4071 11221 4080 11220
TIME...MOT...LOC 1850Z 180DEG 31KT 4035 11190

CRK
Local storm report, Apr 21, 1:30 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
130 PM MDT WED APR 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             BLUFFDALE               40.48N 111.96W
04/21/2010  M0.75 INCH       SALT LAKE          UT   TRAINED SPOTTER

&&

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:08 AM MDTFlash Flood WatchSLC7 hr
Apr 21, 10:33 AM MDTSpecial Weather StatementSLCTooele42 min
Apr 21, 11:04 AM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Tooele41 min
Apr 21, 12:50 PM MDTSpecial Weather StatementSLCSalt Lake40 min
Apr 21, 12:59 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Utah46 min
Apr 21, 2:12 PM MDTSpecial Weather StatementSLCDavis, Weber48 min
Apr 21, 2:34 PM MDTSpecial Weather StatementSLCWeber41 min
Apr 21, 2:43 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Weber47 min
Apr 21, 3:27 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache33 min
Apr 21, 5:17 PM MDTSpecial Weather StatementSLCRich43 min

Nearby

Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.